Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 428, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 19, 2006, 4:24 PM CDT for Osage County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 4:24 PM CDT (21:24 UTC)
- Expired
- Jul 19, 2006, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Osage County, MO
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:35 PM CDT | HAIL 1 | 2 E Linn, MO | |
| Jul 19, 5:20 PM CDT | TSTM WND DMG | 5 N Rich Fountain, MO | TREES BLOWN DOWN ACROSS HIGHWAY U BETWEEN RICH FOUNTAIN AND LINN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 192124 SVRLSX MOC151-192215- /O.NEW.KLSX.SV.W.0428.060719T2124Z-060719T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 424 PM CDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSAGE COUNTY IN CENTRAL MISSOURI * UNTIL 515 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF RICH FOUNTAIN...OR ABOUT 5 MILES SOUTH OF LINN...AND MOVING SOUTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RICH FOUNTAIN... FREEBURG... WESTPHALIA... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3852 9166 3856 9200 3829 9206 3829 9167 $$ CARNEY
1 follow-up statement
000 WWUS53 KLSX 192153 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 451 PM CDT WED JUL 19 2006 MOC151-192215- /O.CON.KLSX.SV.W.0428.000000T0000Z-060719T2215Z/ OSAGE MO- 451 PM CDT WED JUL 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHERN OSAGE COUNTY... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR RICH FOUNTAIN...OR ABOUT 6 MILES SOUTH OF LINN. THIS STORM WAS NEARLY STATIONARY. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... RICH FOUNTAIN AND FREEBURG. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED ON HIGHWAY 50 NEAR LINN BY THE SHERIFFS DEPARTMENT. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3852 9166 3856 9200 3829 9206 3829 9167 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:01 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 19, 2:01 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT WED JUL 19 2006
.DISCUSSION...
A COLD FRONT EXTENDED FROM A LOW PRESSURE SYSTEM OVER ONTARIO ACROSS
THE DAKOTAS INTO WY WITH HIGH PRESSURE CENTERED OVER THE CANADIAN
ROCKIES. COLD FRONT IS FORECAST TO SETTLE INTO NORTHWEST MO THURSDAY
MORNING AND SAG SLOWLY ACROSS THE REGION. THE GFS IS THE MOST
AGGRRESSIVE IN MOVING THE FRONT ACROSS THE AREA. THE WRF, UKMET AND
EUROPEAN FORECASTS ARE SLOWER WITH THE FRONT WHICH LOOKS REASONABLE
CONSIDERSING THE TIME OF YEAR IT IS. EXPECT THE FRONT TO BE ACROSS
THE OZARKS BY FRIDAY MORNING. HIGH PRESSURE WILL SETTLE INTO THE
REGION OVER THE WEEKEND AND PROVIDE COMFORTABLE LATE JULY WEATHER.
500 MB HIGH WAS ANCHORED OVER THE CENTRAL/SOUTHERN PLAINS THIS
MORNING. SHORT WAVE FROM MANITOBA INTO THE NORTHERN ROCKIES IS
FORECAST TO ROLL INTO QUEBEC BY THURSDAY EVENING. MODELS ARE SIMILAR
IN FORECASTING A SECOND SHORT WAVE OVER THE NORTHERN PLAINS THURSDAY
NIGHT. THIS WILL BREAK DOWN THE UPPER RIDGE AND SHIFT HIGH CENTER
INTO THE WESTERN STATES. BY FRIDAY EVENING, THE GFS, WRF, AND UKMET
HAVE HIGH CENTERED NEAR GREAT SALT LAKE WITH SHORT WAVE AND A 40-60
METER HEIGHT FALL CENTER OVER IL.
EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MOST OF THE FORECAST
AREA INTO EARLY THURSDAY EVENING. DEWPOINTS REMAINED IN THE 70S
ACROSS MOST OF THE AREA WITH THE HEAT INDEX FROM 101 TO 106 ACROSS
THE STL METRO AREA TO 110 IN COU AT 18Z.
IN THE EXTENDED PERIOD, THE LATEST MODEL RUNS ARE VERY SIMILAR AT H5
SUNDAY MORNING WITH NORTHWESTERLY FLOW ACROSS THE MIDWEST AND HUGE
HIGH PARKED OVER THE GREAT BASIN. UPPER RIDGE IS FORECAST TO HOLD
OVER THE WEST INTO MID WEEK WITH NORTHWESTERLY FLOW ACROSS OUR AREA.
&&
.AVIATION...
FOR THE 18Z TAFS...
ST AND FOG DECK THAT FORMED ERY THIS MRNG HAVE DISSIPATED WITH
MOSTLY SUNNY SKIES AT ALL TAF SITES. HZ WL CONT TO PRODUCE OCNLY
MVFR VSBYS AT KUIN FOR THE NXT FEW HRS....WITH A BIT A CU FORMING
ONCE AGAIN DURING THE AFTN. WX SHUD RMN TRANQUIL FOR MOST SITES
TNGT...BUT MAY HV TO REINTRO SM HZ DEPENDING ON VSBY TRENDS DURG
AFTN. WL ALSO NEED TO KP AN EYE FOR PSBL CNVTN IN KUIN BY END OF TAF
FCST PD...BUT FOR NOW PROB QUITE LO SO WL LV TAF TSRA FREE.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-KNOX-
LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
RALLS-SHELBY-ST. FRANCOIS-STE. GENEVIEVE-WARREN-WASHINGTON.
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR IRON-MADISON-REYNOLDS.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 19, 3:01 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 301 PM CDT WED JUL 19 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-201215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL- MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-SHELBY- ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY- STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 301 PM CDT WED JUL 19 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THURSDAY... .DAY ONE...TONIGHT HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT INDICES FROM 105 TO 110 EARLY THIS EVENING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THIS EVENING OVER THE REGION. EXPECT SOME OF THE STRONGER STORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS. OTHERWISE...THERE IS ANOTHER SLIGHT CHANCE LATE TONIGHT FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. HOWEVER...NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY... WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO 120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER. THERE IS A CHANCE FOR THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA...TO BE FOLLOWED BY A STRONG UPPER LEVEL DISTURBANCE. DUE TO THE CONTINUED HIGH LEVELS OF INSTABILITY PRESENT ON THURSDAY...SOME STORMS MAY EXCEED SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. MOZ084-085-099-201215- IRON-MADISON-REYNOLDS- 301 PM CDT WED JUL 19 2006 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... .DAY ONE...TONIGHT HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH TONIGHT...WITH TEMPERATURES STILL IN THE MID TO UPPER 90S AND HEAT INDICES FROM 105 TO 110 EARLY THIS EVENING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THIS EVENING OVER THE REGION. EXPECT SOME OF THE STRONGER STORMS TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH AGAIN ON THURSDAY... WITH HIGH TEMPERATURES FROM 95 TO 103 AND HEAT INDICES FROM 105 TO 120 IN THE AFTERNOON AND EARLY EVENING. RELIEF WILL COME IN THE FORM OF A COLD FRONT LATE THURSDAY AND THURSDAY NIGHT...WITH HEAT INDEX READINGS EXPECTED TO BE ABOUT 15 TO 25 DEGREES LOWER. THERE IS A CHANCE FOR THUNDERSTORMS BEGINNING THURSDAY NIGHT AND CONTINUING THROUGH FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA...TO BE FOLLOWED BY A STRONG UPPER LEVEL DISTURBANCE. DUE TO THE CONTINUED HIGH LEVELS OF INSTABILITY PRESENT ON THURSDAY EVENING... SOME STORMS MAY EXCEED SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Jul 19, 3:09 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL BLAND 38.30N 91.63W
07/19/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:26 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 49 min |
| Jul 18, 8:16 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 14 min |
| Jul 19, 5:13 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 26 min |
| Jul 19, 5:58 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 47 min |
| Jul 19, 6:47 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis, City of Saint Louis | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.